Chemo pain follow up

Hello everyone. Further to my previous post re pain. Since Fridays excruciatingly painful administration I have experienced tenderness along the inside of my lower arm but no redness, itching or increase in temperature. Tuesday afternoon I rang the hospital to ask about a picc line. Yesterday Wednesday lunchtime I rang back to say slight swelling in area of tenderness, along vein inside elbow. Result: come to hospital, dr wants to see you. 2.5 hrs wait for dr to propose ultrasound scan to rule out blood clot as is prob phlebitis (vein inflammation). Sadly no.

Scan showed 2 blood clots in arm veins. Scanner lady said are you being kept in overnight?

Again no, dr sends me home with daily heparin injections for the next 6 months πŸ˜•. By now the pharmacy is closed but luckily ward staff give me 2 hypos and a way to collect the rest from mobile chemo unit in couple of days, to avoid 5th 2 hr round trip,to hospital in 5 days.....

As before Salisbury district hospital is still in crisis. I now have a headache, had it most of the night. Not massive did manage some sleep and have been drinking water. Wondering if this is indicative of further problems? Am I being paranoid?

I've now grown a 'pile' due to constipation (sorry) and am scared of it bleeding....

I suppose it's always worse at night and I will ring the ward soonest......just don't want to be told to come back again only to be sent home again. Sorry for all this, feeling a bit scared....πŸ˜”. A shame, after such a good day Monday.

I do worry about other people having more to deal with than me, I do feel for every single person going thro this in some form or another. It's difficult, isn't it? Must count my blessings πŸ˜ŒπŸ™β€οΈ

Last edited by

21 Replies

oldest β€’ newest
  • Debster2016 πŸ’

    Morning Debbie

    B.Hell! That's really not good enough, so unnecessary & now you've got to have heparin on top of everything else, you'll be an expert in injections now! The headache might be stress after all that's happened, have you taken a simple pain killer?

    Also you need to speak to a pharmasist or make sure you read the data sheet with the heparin to check what you can & cant take etc.

    The Chemo can cause constipation, so my Unit gave me Laxido, bloody magic stuff, a powder you mix in water, it stops the constipation hense no piles. However, you need to keep a check on this in case it bleeds & because of the heparin it might bleed a lot.

    So, my friend, ring the Unit for advice, reiterate what happened yesterday & you are now on heparin, tell them about your haemaroid & if you were/are constipated.

    Don't worry about other people being worse off, this is about you & you need sorting out!

    Much Love ❀️

    Let us know later, you can always PM if you want

    Hugs πŸ€—

    Angela πŸ’•πŸ’πŸ’•

  • Hi Deb, just sending love and hugs your way, hope your head clears soon, xxxxx

  • Hi Debs

    Night time is the worst for worrying, and you are well within your rights to feel sorry for yourself.

    Like Mrs N says ring the unit for help/advice. Keep us posted on how you get on.

    Thinking about you and sending hugs.

    Louise xxxx

  • Hi Louise thank you for your message. Further to my msg below it is now 4.25pm and I am still waiting to hear from the oncology reg.

    However taking Mrs Nails advice I went to the chemist and spoke to the pharmacist who gave me info on the heparin and what not to take it with, laxido not being listed I have now taken 2 sachets.

    She also said in the event of pardon me rectal bleeding combined with chemo, heparin and poor ability to fight infection I prob wld need to go into hospital.....

    The ward nurse this morning did say that if I do bleed from my 'back door' I will need to go to A&E as the heparin will stop my blood from clotting which is serious, and contact my gp for a referral for the pile to be banded til it drops off 😱😱.

    There is no acute oncology nurse on duty at my hospital today and as usual only one oncologist........

    So am madly drinking water and co ordinating laxido with heparin as can't take anything within an hour of taking laxido. And that'll be for the next 6 months! Worried 😨😨

  • Aww Debs that doesn't sound good never nice bleeding from the back door - I have coeliacs and been that way a couple of times - but not good with the complications of heparin. Easy for me to say - but try to keep strong, and don't be fobbed off. Are you able to use anusol cream as it shrinks piles and stops them bleeding. Also good for eye bags I'm led to believe😳

    Sending loads of positive thoughts and vertual hugs. πŸ€—πŸ˜˜xxxx

  • Bless Louise & thank you yes I got anusol! Have also rung the hospital back and cried down the phone to the nurse as the ONCO had not rung back πŸ˜³πŸ™ƒ. Am persuaded to carry on taking the laxido, drink lots, increase fibre and keep going haha! Thanks for everything xxxx.

  • You're very welcome. Really hope you feel better soon, and have a better night and you don't join the wide awake club which is where I'll probably be - oh to have a night without waking up on the hour πŸ™„.

    Take care

    Louise 😘Xx

  • Jesus this sounds appalling

  • Hey Bern as it goes that bit seems to be sorted now so long as I keep drinking lots of water and taking the laxido. I am a bit of a panicker and can't juggle too many balls. All good now πŸ™ƒ

  • Good to hear this I wish you all the best

  • Many thanks as always ladies.

    So I rang the day ward and was told yes I can take paracetamol so long as I don't feel unwell in any other way. Yes it prob was a bit of stress and dehydration from yesterday.

    I then rang back to ask about me lovely pile! The 'suite' / day ward nurse who answered the phone said pls can you ring the other number you've been given so I rang the ward. Explained and asked can I take laxido with heparin?

    No I don't have an information sheet on heparin as the prescription is at the hospital being filled today, to be sent out with the mobile chemo unit tomorrow for me to collect all the heparin from.

    Was advised there is no acute oncology nurse available so he will spk to oncologist reg and I will gat a call back.

    Meantime I dare not even break wind πŸ˜±πŸ’¨

    Xx

  • Poor Deb. Yes, sometimes it has to be " all about us". Don't ever be concerned about that, we are all in one heck of a battle here. Good luck with the clots and hope the headache goes soon. 🌺😘

  • Sorry to hear you are having such a rough time. You could try taking lactulose syrup to help with the constipation. It's very gentle and softens the poo so it is easier to pass. I used to take 15ml twice a day starting on the day of my chemo, and then stopped it once I had "been"

  • Ohh lovely, thanks very much Lorraine. I will do this.

    I can now report that I am relieved! Early this morning I was able to go without pain or blood which was a great relief. I will continue with the laxido anyhoo and have lactilose syrup as stand by, when I panic. Thanks so much for this 🌹😌

  • Hi sorry to hear your having a rough time be careful of the constipation this happened to me also they gave me movilcol which was strong ,make sure you keep taking something every second day especially if your prone this is another side effect of chemo and you dont need this !!Your doing great despite all your set backs sending you hugsπŸ’—

  • Bless you mags for you kind words, it's been a bit of a struggle this week but I'm back on track now. It's all manageable, it's all temporary and i will get better. One more chemo and I'm half way through! πŸ‘πŸ»πŸ‘ŠπŸ€›.

    I'm actually taking laxido 3 times a day, spacing it out, trying to drink 3 litres of water plus other drinks a day. I'm aware of the potassium and sodium chloride in the laxido but need it more than not just now. Will add movilcol to the list! πŸ™πŸ˜Œx

  • So awful for you. Thinking of you and wishing you all good wishes for your recovery.

  • Sounds dreadful - I can only wish you well - why don't you have a port? Was it not available / offered? Didn't you want one?

    Best of kuck and I am sorry your hospital is such a shambles - is there any way you can change to a better one?

    Bxxx

  • Hi Bern no I want offered an alternative but have asked for and am getting one now, a picc line.

    I changed hospitals when I selected my local hospital for surgery and fell thro the cracks for a week and a half as I'd been given the wrong phone number for BCN and 'my' surgeon was on holiday and I didn't know anyone else in the team nor how to contact them. That's in the past now, going forward things should be better for me πŸ˜ŒπŸ™xx

  • Get a port. Otherwise, the chemo drugs may totally tear up your veins. In fact, I had said, "Use one arm one week, the other, the next." And then my doctor, a doctor friend, and even my vet said, "NO! - Preserve your veins." It seems they would get scared and collapse with the drugs I was on.

  • Hi Lula thanks for this, in act I'm having a picc line fitted in time for my next treatment. With 4 to go it will certainly save not only 4 times the anxiety but 4 times the potential pain and vein damage. I don't know why I didn't get offered it in the first place.

You may also like...